Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 9, 2019, 3:13 PM CST for 17 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 9, 2019, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS73 KICT 092113 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 313 PM CST Sat Mar 9 2019 KSZ032-033-047>053-067>069-082-083-091>093-100000- /O.CAN.KICT.HW.W.0001.000000T0000Z-190310T0000Z/ /O.NEW.KICT.WI.Y.0007.190309T2113Z-190310T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 313 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 PM CST this evening. The High Wind Warning has been cancelled. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Timing...This afternoon and early evening. * Impacts...Very strong winds will impact travel, especially on north- south roads such as Interstate 135. Also be sure to secure any light weight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ070>072-094>096-098>100-100000- /O.CON.KICT.HW.W.0001.000000T0000Z-190310T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 313 PM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Winds...West 35 to 40 mph with gusts up to 60 mph. * Timing...This afternoon and early evening. * Impacts...Very strong winds will impact travel, especially on north- south roads such as Interstate 135. Also be sure to secure any light weight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph, or gusts of 58 mph are expected. Winds this strong can cause property damage. && $$ Lawson
1 follow-up statement
361 WWUS73 KICT 092348 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 548 PM CST Sat Mar 9 2019 KSZ070>072-094>096-098>100-100100- /O.EXP.KICT.HW.W.0001.000000T0000Z-190310T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 548 PM CST Sat Mar 9 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... High wind speeds have decreased across the area late this afternoon and will continue to decline over the next few hours. Therefore, the high wind warning will be allowed to expire. $$ KSZ032-033-047>053-067>069-082-083-091>093-100100- /O.EXP.KICT.WI.Y.0007.000000T0000Z-190310T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 548 PM CST Sat Mar 9 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds have decreased across the area late this afternoon and will continue to decline over the next few hours. Therefore, the wind advisory will be allowed to expire. $$ Vaughan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:06 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 9, 3:06 PM CST, 7 minutes before
Area Forecast Discussion National Weather Service Wichita KS 306 PM CST Sat Mar 9 2019 .SHORT TERM...(This evening through Wednesday) Issued at 305 PM CST Sat Mar 9 2019 Potent negative tilt shortwave is currently lifting across northern MO with surface low stacked right below. Tight pressure gradient, combined with decent mixing, has allow for very strong northwest winds today. These higher speeds should quickly decrease as sunset approaches. Surface high will settle over the region late tonight through Sun and will remain in place through Sun night. Meanwhile, our next powerful shortwave digs off of the southern CA coast and tracks over Baja Tue night into Wed morning. Moisture in the 850-700mb layer will quickly lift north across the southern Plains Mon night into Tue morning and will result in showers become widespread across the forecast area. We will maintain moist southerly flow during the day Tue as mid level theta-e advection also stays in place. This should allow at least some scattered showers to affect the area. Shortwave will really accelerate Tue night as it lifts across the Desert Southwest. This will allow upper diffluence and very strong 850-600mb moisture transport to push east across OK/KS. We are still looking at PW's Tue into Tue night around 250% of normal! The Tue night through Wed morning time frame is when we are still expecting the best chance for widespread showers and storms. ECMWF and GFS have come into better agreement regarding the timing of this system which does increase confidence. While the longevity of the moderate to heavy rain doesn't look that good, don't think it will take much to get flooding considering how moist we have been this season. While a strong to marginally severe storm can't be ruled out, still feel that flooding will have the higher impact with this system. .LONG TERM...(Thursday through Saturday) Issued at 305 PM CST Sat Mar 9 2019 By 12z Thu the upper low will be situated over eastern Nebraska/western IA with strong north/northwest winds overspreading the area. Not out of the question to get some snow showers over central KS Thu into Thu night as some trailing upper energy moves through the Plains. Confidence is high in below normal temps to end the work week, especially for Fri && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1121 AM CST Sat Mar 9 2019 Ceilings of BKN015-020 have been prevalent across the airspace this morning. The associated cloud shield will gradually exit to the east by evening. The main problem is the wind speeds, at times exceeding 45 kts across the region. Winds will become northeast across the state by evening and diminish this evening to 10-15 kts. && .FIRE WEATHER... Issued at 305 PM CST Sat Mar 9 2019 Fire danger concerns will be on the low side for for the next several days. First due to light winds Sun through Mon and then rain chances really increasing for the Mon night through Wed time frame. Strongest winds through this forecast will be for Wed as another powerful upper wave lifts across the region. Northwest winds Wed could be close to where they were today, with gusts over 50 possible. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 28 52 30 51 / 0 0 0 30 Hutchinson 27 49 28 49 / 0 0 0 30 Newton 27 50 28 49 / 0 0 0 20 ElDorado 28 51 30 51 / 0 0 0 20 Winfield-KWLD 30 53 32 53 / 0 0 0 30 Russell 24 45 23 46 / 0 0 0 20 Great Bend 24 46 25 46 / 0 0 0 30 Salina 25 48 25 49 / 0 0 0 20 McPherson 26 49 26 48 / 0 0 0 30 Coffeyville 32 54 33 56 / 0 0 10 10 Chanute 31 53 30 53 / 0 0 0 10 Iola 30 51 29 53 / 0 0 0 10 Parsons-KPPF 31 53 32 55 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM CST this evening for KSZ070>072- 094>096-098>100. Wind Advisory until 6 PM CST this evening for KSZ032-033-047>053- 067>069-082-083-091>093. && SHORT TERM...RBL LONG TERM...RBL AVIATION...KRC FIRE WEATHER...RBL
Hazardous weather outlook, Mar 9, 1:25 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 125 PM CST Sat Mar 9 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 125 PM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Strong northwest winds sustained 40 to 45 mph with gusts to 60 mph gusts will impact the region this afternoon and tonight. For further details you should refer to the High Wind Warning that is in effect from 11 AM until 6 PM CST. Very High Grassland Fire Danger will affect most areas this afternoon due to the combination of drier air and strong northwest winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to locally heavy rains will spread across Kansas Monday night and continue until Wednesday evening. The heaviest rains would occur in and near embedded thunderstorms and may cause flooding. You should monitor forecasts as Flood Watches may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ KRC
In the hours before
Local storm report, Mar 9, 10:39 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM NON-TSTM WND GST 3 E HUTCHINSON 38.07N 97.87W
03/09/2019 M55 MPH RENO KS ASOS
ASOS STATION HUT, HUTCHINSON MUNICIPAL
AIRPORT.
&&Local storm report, Mar 9, 11:29 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM NON-TSTM WND GST 7 N ARKANSAS CITY 37.17N 97.04W
03/09/2019 M51 MPH COWLEY KS ASOS
ASOS STATION WLD, STROTHER FIELD AIRPORT.
&&Local storm report, Mar 9, 11:30 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1130 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM NON-TSTM WND GST 5 WSW DOWNTOWN WICHITA 37.65N 97.43W
03/09/2019 M53 MPH SEDGWICK KS ASOS
ASOS STATION ICT, 5 WSW DOWNTOWN WICHITA.
&&Local storm report, Mar 9, 11:33 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM NON-TSTM WND GST 3 E HUTCHINSON 38.07N 97.87W
03/09/2019 M58 MPH RENO KS ASOS
ASOS STATION HUT, HUTCHINSON MUNICIPAL
AIRPORT.
&&Local storm report, Mar 9, 1:30 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST HUTCHINSON 38.07N 97.91W
03/09/2019 M60.00 MPH RENO KS ASOS
HUTCH ASOS STATION, HUTCHINSON MUNICIPAL AIRPORT
&&
KBUTLERLocal storm report, Mar 9, 1:39 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
139 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM NON-TSTM WND GST RUSSELL 38.89N 98.85W
03/09/2019 M56.00 MPH RUSSELL KS ASOS
RUSSELL MUNICIPAL AIRPORT, RSL ASOS
1202 PM NON-TSTM WND GST WICHITA EISENHOWER NATI 37.66N 97.44W
03/09/2019 M59.00 MPH SEDGWICK KS ASOS
ASOS STATION ICT, 5 WSW DOWNTOWN WICHITA.
1215 PM NON-TSTM WND GST COFFEYVILLE 37.04N 95.63W
03/09/2019 M58.00 MPH MONTGOMERY KS ASOS
ASOS STATION CFV, COFFEYVILLE MUNICIPAL
AIRPORT.
&&
KBUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:22 PM CST | Areal Flood Warning | ICT | Ellsworth | 83 min |
| Mar 9, 2:19 AM CST | Special Weather Statement | ICT | Allen, Neosho | 56 min |
| Mar 9, 1:01 PM CST | High Wind Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.